A warning about acetaminophen and liver damage was provided by the U.S. Department of Health and Human Services, after an advisory committee meeting was held in 2009, states the U.S. Food and Drug Administration. The warning explains the risk of liver injury due to acet...
Acetaminophen is a pain-relief medicine used to treat headaches, muscle aches, arthritis, colds and fevers. It is the active ingredient in Tylenol and many other products, including some cold medicines. As of 2015, acetaminophen is the most widely used fever- and pain-r...
The Mayo Clinic states that liver damage can be indicated by several symptoms related to liver disease. Sufferers of liver disease experience jaundice, abdominal pain and swelling, leg swelling, itchy skin, dark urine color, chronic fatigue, pale stools, vomiting, nause...
After taking acetaminophen, it can take slightly longer than 8 hours for it to be undetectable in the bloodstream, according to Magnum-Migraine Awareness Group. This is due to acetaminophen's half-life, which is approximately 1 to 2.5 hours in adults.
To heal a damaged liver, eliminate the cause of the damage, take daily vitamins, and change the diet, according to WebMD and the Huffington Post. The liver performs vital bodily functions and any damage to the organ should be addressed immediately.
Treatment for liver damage often depends on the extent of damage, if damage was caused by a short-term effect, or if liver failure has been a continuous, long-term process, explains WebMD. Treatments range from observation, medication and liver transplant.
Common symptoms of liver damage from Tylenol include nausea, vomiting, abdominal pain and loss of appetite, notes Tylenol. It may take time for the symptoms to occur or get severe. In some cases, the symptoms may be due to another condition.